MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125, RIGHT, 9.3 MM, 18 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA SHORT

ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125, RIGHT, 9.3 MM, 18 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA SHORT
Model Number N/A
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Mechanical Jam (2983)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: znn, cmn connecting bolt, (b)(6); item#: 00249000304, lot#: 13765810.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery, when the surgeon tried to connect the nail with the bolt, the bolt didn't turn and was stuck.A surgical delay of 0-15 minutes has been reported.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that during surgery on the (b)(6) 2021, the znn cmn femoral nail couldn't be properly assembled with the connection bolt.The connection bolt didn't turn and was stuck.Another znn cmn femoral nail was used to complete the surgery.There was a surgical delay of up to 15 minutes to prepare a backup nail.Review of received data: - no medical data relevant to the case has been received.- due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: - visual examination: the visual examination shows a shiny surface present at the start of the thread along with signs of wear, confirming the reported attempts made of assembling the connection bolt to the znn cmn nail.- functional test: a functional test was performed on the returned znn cmn nail with the connection bolt ref.(b)(4).The results of the functional test was negative.The connection bolt couldn't be assembled to the znn cmn nail.- deeper manufacturing investigation: a deeper manufacturing investigation was performed and a cad simulation was generated.There is an offset in the axis y4+ due to the milling tool not being used concentrically to the turning diameter.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination of the connection bolt and znn cmn nail was approved by zimmer biomet.Conclusion: it was reported that during surgery on the (b)(6) 2021, the znn cmn femoral nail couldn't be properly assembled with the connection bolt.The connection bolt didn't turn and was stuck.Another znn cmn femoral nail was used to complete the surgery.There was a surgical delay of up to 15 minutes to prepare a backup nail.The investigation did identify a nonconformance or a complaint out of box (coob).The visual examination shows a shiny surface present at the start of the thread along with signs of wear, confirming the reported attempts made of assembling the connection bolt to the znn cmn nail.The functional test done with the connection bolt produced a negative result.The connection bolt could not be assembled to the znn cmn nail.A deeper manufacturing investigation was performed and a cad simulation was generated.It was discovered that there is an offset in the axis y4+ due to the milling tool not being used concentrically to the turning diameter.This offset in concentricity between the m11 thread and the ø10.185 core-diameter prevents the connection bolt being assembled with the znn cmn nail.Based on the given information and the results of the investigation, we identified the root cause to be a manufacturing issue.Further actions were initiated and are covered in issue evaluation ie-17143.Based on the investigation the report event can be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
CMN FEMORAL NAIL, CCD 125, RIGHT, 9.3 MM, 18 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA SHORT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11513719
Report Number0009613350-2021-00130
Device Sequence Number11643070
Product Code HSB
UDI-Device Identifier00889024298637
UDI-Public00889024298637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-180-09
Device Lot Number3031716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;